Jump to content
bubbles

Article: Mental health experts weigh in on NYT analysis of SSRI withdrawal concerns

Recommended Posts

bubbles

https://onlinelibrary.wiley.com/doi/full/10.1002/mhw.31413

 

Quote

It may take anywhere from four to 12 months for a person to feel completely well following the discontinuation of the medication, added Dubovsky.

 

and

 

Quote

Steven Dubovsky, M.D., professor and chair of psychiatry at the Jacobs School of Medicine and Biomedical Sciences at the University of Buffalo, told MHW that the NYT article was somewhat misleading in terms of its use of the “discontinuation syndrome” terminology. “They consider all discontinuation syndrome as withdrawal and that is not correct,” he said. “They're using the terms interchangeably.” 

 

Collectively, discontinuation syndrome embodies withdrawal, relapse and rebound, said Dubovsky. “Withdrawal is a type of discontinuation syndrome, but it is not the same thing,” Dubovsky said. When medications are stopped too quickly, withdrawal refers to the appearance of new symptoms, not symptoms of the original illness, which can be dizziness, an electrical sensation or buzzing, and nausea, he said.

 

A relapse, he noted, is when the original depression returns; it is the most common discontinuation syndrome. Rebound refers to when the original depression or anxiety becomes worse than it was before, and is usually transient, he said.

 

 

Share this post


Link to post
Share on other sites
Altostrata

Don''t get me started. These establishment psychiatrists have tunnel vision.

Share this post


Link to post
Share on other sites
bubbles

Yeah, I know. I started, then deleted it...

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×

Important Information

By using this site, you agree to our Terms of Use.